Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 1, NWS Cleveland, OH

March 23, 20224 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Mar 23, 2022, 5:59 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 5:59 PM EDT (21:59 UTC)
Expired
Mar 23, 2022, 6:45 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ashland County, OH, Knox County, OH, Morrow County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:53 PM EDTSevere Thunderstorm WatchSPC6 hr
Mar 23, 2:35 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 496 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
496 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

143 
WUUS51 KCLE 232159
SVRCLE
OHC005-083-117-139-232245-
/O.NEW.KCLE.SV.W.0001.220323T2159Z-220323T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
559 PM EDT Wed Mar 23 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Richland County in north central Ohio...
  Southern Ashland County in north central Ohio...
  Southeastern Morrow County in north central Ohio...
  Central Knox County in north central Ohio...

* Until 645 PM EDT.

* At 559 PM EDT, a severe thunderstorm was located over Centerburg,
  or 14 miles southwest of Mount Vernon, moving northeast at 70 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible.

* Locations impacted include...
  Mansfield, Mount Vernon, Loudonville, Fredericktown, Bellville,
  Centerburg, Chesterville, Sparta, Waterford, Butler, Perrysville,
  Lucas, Mifflin and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.

&&

LAT...LON 4028 8274 4035 8275 4036 8281 4082 8242
      4069 8213 4067 8215 4067 8222 4057 8223
      4027 8254
TIME...MOT...LOC 2159Z 214DEG 63KT 4029 8272 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kahn
3 follow-up statements
195 
WWUS51 KCLE 232211
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
611 PM EDT Wed Mar 23 2022

OHC117-232220-
/O.CAN.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Morrow OH-
611 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.

LAT...LON 4038 8264 4055 8263 4082 8242 4069 8213
      4067 8215 4067 8222 4057 8223 4035 8255
TIME...MOT...LOC 2210Z 214DEG 63KT 4046 8257 

$$

OHC005-083-139-232245-
/O.CON.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-Knox OH-
611 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTHERN ASHLAND AND NORTHWESTERN KNOX
COUNTIES...

At 610 PM EDT, a severe thunderstorm was located over Fredericktown,
or 7 miles northwest of Mount Vernon, moving northeast at 70 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible.

Locations impacted include...
Mansfield, Mount Vernon, Loudonville, Fredericktown, Bellville,
Waterford, Butler, Perrysville, Lucas, Mifflin and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4038 8264 4055 8263 4082 8242 4069 8213
      4067 8215 4067 8222 4057 8223 4035 8255
TIME...MOT...LOC 2210Z 214DEG 63KT 4046 8257 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kahn
308 
WWUS51 KCLE 232228
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
628 PM EDT Wed Mar 23 2022

OHC083-232238-
/O.CAN.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Knox OH-
628 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.

LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
      4055 8240
TIME...MOT...LOC 2228Z 214DEG 63KT 4072 8234 

$$

OHC005-139-232245-
/O.CON.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-
628 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN RICHLAND AND SOUTHERN ASHLAND COUNTIES...

At 628 PM EDT, a severe thunderstorm was located near Hayesville, or
9 miles south of Ashland, moving northeast at 70 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible.

Locations impacted include...
Butler, Perrysville and Mifflin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
      4055 8240
TIME...MOT...LOC 2228Z 214DEG 63KT 4072 8234 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kahn
330 
WWUS51 KCLE 232235
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Mar 23 2022

OHC005-139-232245-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-
635 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHERN ASHLAND COUNTIES WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.

LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
      4055 8240
TIME...MOT...LOC 2235Z 214DEG 63KT 4079 8228 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:50 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 23, 4:50 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
450 PM EDT Wed Mar 23 2022

.SYNOPSIS...
An occluded front will sweep northeastward through our region
this evening as a low advances northeastward from the Upper
Mississippi Valley to Lake Huron. A surface trough should linger over
our region Thursday through this weekend as the low drifts
toward southern Quebec and is eventually absorbed by a separate
low in vicinity of New England and the Canadian Maritimes. A
cooler and off and on showery weather pattern will develop over
the Great Lakes region this weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
A spring time storm system is bringing the potential for
scattered strong to severe thunderstorms to the region this
afternoon into the evening hours. A surface low is moving
through the Midwest into the central Great Lakes region this
evening. A noticeable warm front front moved northward across
portions of the area this afternoon but has slowed down as it
neared northeast Ohio. This boundary was roughly located near
the Toledo area east-southeastward south of the CLE and YNG
metro areas. South of this front, temperatures have warmed into
the 60s to near 70. North of this front, the airmass is much
cooler and stable in the 40s and 50s. The time window for the
potential severe convection will be between 20z through about
00z this evening. The best thermodynamics for severe weather
will be south of this warm front and east of an approaching cold
front from the west. There is an abundant amount of BULK shear
and low level shear. The instability is modest at best with
CAPE values between 500 and 1000 J/KG. We will be dealing with a
high shear, low instability environment which usually brings
low top rotating convection. In fact, we might have too much
shear which is ripping apart weak updrafts. Damaging wind gusts
and large hail up to quarter size will be the main threats with
the strongest storms. Given the very high shear low level wind
fields, an isolated brief tornado or two will also be possible
south of the warm front.

The convection will quickly decrease and move east of the area
by mid evening after 00z. The brief milder, spring like airmass
this afternoon will quickly be pushed out with a cooler, drier
airmass behind a cold front sweep across the area from west to
east later this evening. An upper level trough will slow down
and as it moves across the Great Lakes and Ohio Valley region on
Thursday. We will have considerable cloudiness under the trough
tomorrow and tomorrow night. We will bring back slight to chance
POPs for scattered light rain showers Thursday afternoon into
the evening. Temperatures will be seasonable in the lower to
middle 50s tomorrow.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A series of troughs/disturbances will pivot across the area through
the first half of the weekend, resulting in periodic showers across
the area (especially east of the I-71 corridor) through the short
term period. Temperatures may even be cool enough for snow to mix in
with rain showers Saturday morning, before potentially transitioning
to snow by late Saturday night. Not seeing significant snow
accumulation beyond a few tenths of an inch across the primary
snowbelt region, but will continue to monitor and adjust as needed.

Cooling temps are expected Friday through Saturday. Friday's highs
will be in the 40s to lower 50s and overnight lows will dip into the
low to mid 30s. Saturday's highs will only recover to the lower 40s
and overnight lows will be in the mid 20s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Troughing will shift eastward on Sunday as a ridge begins to build
east into the region. Although precipitation chances will
significantly decrease Sunday, lingering lake-enhanced snow showers
may persist through as late as Sunday night. A period of dry weather
is expected as the ridge takes control Monday, but PoPs will begin
to increase from southwest to northeast Tuesday as a warm front
lifts northeast across the CWA. Any precip may start off as snow
before transitioning to rain by mid to late morning Tuesday. The
highest PoPs will likely occur on Wednesday.

Chilly temps will persist through Monday night, with highs in the
30s (perhaps low 40s across NW OH Monday) and lows falling into the
teens and 20s both nights. Warming trend will begin on Tuesday and
expect highs in the 40s on Tuesday and 50s Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
The concerns for aviation weather for this TAF update is the
potential for scattered strong to isolated severe convection
impacting airports in northern Ohio this afternoon into the
evening hours. There is the potential for large hail and
damaging wind gusts up to 50 knots with the strongest
convection. The convection will decrease and move out of the
local area by 02z this evening. We have TEMPO groups
highlighting the time frame for potential TSRA and gusty
thunderstorm winds impacting airfield. Ceilings will be VFR to
MVFR this afternoon through this TAF period. Visibilities and
ceilings may lower briefly with any heavier showers or
convection this evening. Winds will be shifting this afternoon
and evening with a warm front moving northward across the region
and an area of low pressure moves across the Great Lakes. Winds
will generally be southeasterly 10 to 15 knots with some gusts
up to 25 knots into the evening. Winds will become south-
southwesterly tonight 10 to 15 knots tonight through Thursday
morning.

Outlook...Non-VFR possible with periods of rain this Thursday
night through the weekend. Rain may mix with or change to wet
snow at times this weekend.

&&

.MARINE...
Easterly to southeasterly winds 15 to 20 knots will become southerly
to southwesterly as a warm front lifts northeast across the lake.
Downslope flow from the higher terrain of NW PA will lead to
southeasterly winds of 25 to 30 knots in the nearshore zones from
Geneva-on-the-Lake to Ripley, NY through tonight, resulting in the
continuation of a Small Craft Advisory through 4 AM Thursday.

Southwesterly winds 10 to 16 knots continue through Thursday before
increasing to 15 to 20 knots Friday afternoon. Winds will shift to
the west/northwest by Saturday afternoon before increasing to 20 to
25 knots (likely resulting in the need of a Small Craft Advisory).
This flow will persist through the end of the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ148-149.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Griffin
MARINE...Maines
Hazardous weather outlook, Mar 23, 2:54 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
254 PM EDT Wed Mar 23 2022

LEZ061-142>149-162>169-241900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
254 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>009-017>019-027>029-036-037-047-241900-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Richland-Marion-Morrow-Knox-
254 PM EDT Wed Mar 23 2022

...SEVERE THUNDERSTORM WATCH 66 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms are possible this afternoon
into the early evening. Damaging wind gusts and large hail are the
main threats, but a tornado or two is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ010>014-020>023-089-PAZ003-241900-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Ashtabula Lakeshore-Crawford-
254 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong thunderstorms are possible this afternoon and
evening. An isolated severe storm with damaging winds and hail cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ030>033-038-241900-
Ashland-Wayne-Stark-Mahoning-Holmes-
254 PM EDT Wed Mar 23 2022

...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered strong to severe thunderstorms are possible this afternoon
into the early evening. Damaging wind gusts, large hail, and isolated
tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

PAZ001-002-241900-
Northern Erie-Southern Erie-
254 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 23, 4:30 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
430 PM EDT Wed Mar 23 2022

OHZ003-006-017-232130-
Wood OH-Hancock OH-Lucas OH-
430 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of Wood, Hancock and
Lucas Counties through 530 PM EDT...

At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Delta to Waynesfield. Movement was
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toledo, Findlay, Bowling Green, Fostoria, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Holland, McComb, Weston, Arlington,
Arcadia and Rawson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.

&&

LAT...LON 4172 8388 4173 8346 4170 8346 4169 8340
      4100 8342 4099 8346 4091 8348 4090 8351
      4082 8352 4082 8388
TIME...MOT...LOC 2030Z 214DEG 30KT 4165 8400 4062 8398

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Saunders
Special weather statement, Mar 23, 5:13 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Wed Mar 23 2022

OHZ027-028-036-232200-
Crawford OH-Wyandot OH-Marion OH-
513 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of northwestern Marion,
eastern Wyandot and southwestern Crawford Counties through 600 PM
EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Rue, or 12 miles east of Kenton, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Sycamore, La Rue, Morral,
Marseilles, Benton, Nevada, New Bloomington, Harpster and Oceola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4051 8342 4068 8342 4099 8313 4078 8287
      4050 8331 4050 8341
TIME...MOT...LOC 2113Z 219DEG 37KT 4060 8338

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Saunders
Special weather statement, Mar 23, 5:20 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
520 PM EDT Wed Mar 23 2022

OHZ003-007-008-018-232145-
Seneca OH-Ottawa OH-Sandusky OH-Lucas OH-
520 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of Ottawa, northwestern
Seneca, Sandusky and northeastern Lucas Counties through 545 PM
EDT...

At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rossford to near Fostoria. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fremont, Fostoria, Port Clinton, Oregon, Northwood, Oak Harbor,
Gibsonburg, Genoa, Woodville, Elmore, Ballville, Millbury,
Bettsville, Risingsun, Lindsey, Rocky Ridge, Clay Center, Helena,
Burgoon and Harbor View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.

&&

LAT...LON 4173 8349 4169 8343 4169 8335 4171 8333
      4164 8323 4162 8312 4152 8298 4153 8288
      4149 8287 4149 8296 4146 8299 4146 8304
      4143 8301 4145 8297 4143 8295 4113 8342
      4162 8342
TIME...MOT...LOC 2120Z 219DEG 38KT 4157 8356 4118 8347

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Saunders
Special weather statement, Mar 23, 5:35 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Wed Mar 23 2022

OHZ021-022-032-232215-
Summit OH-Portage OH-Stark OH-
535 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of Portage, western
Stark and southeastern Summit Counties through 615 PM EDT...

At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green, or 8 miles northwest of Canton, moving northeast at 80 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Akron, Canton, Ravenna, Cuyahoga Falls, Massillon, Kent, Green,
Hudson, Tallmadge, North Canton, Streetsboro, Mogadore, Hartville,
Garrettsville, Brewster, Navarre, Mantua, Stow, Aurora and New
Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Ohio.

&&

LAT...LON 4074 8165 4089 8165 4135 8129 4135 8118
      4124 8100 4121 8100 4068 8153
TIME...MOT...LOC 2135Z 213DEG 68KT 4088 8151

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Mar 23, 5:55 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
555 PM EDT Wed Mar 23 2022

OHZ029-030-037-047-232230-
Richland OH-Ashland OH-Morrow OH-Knox OH-
555 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of southeastern
Richland, southwestern Ashland, southeastern Morrow and central Knox
Counties through 630 PM EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Centerburg, or 12 miles northeast of Westerville, moving northeast at
75 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon, Loudonville, Fredericktown, Bellville, Centerburg,
Sparta, Butler, Perrysville, Lucas, Mifflin and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.

&&

LAT...LON 4028 8274 4035 8275 4081 8239 4072 8221
      4057 8223 4027 8254
TIME...MOT...LOC 2155Z 215DEG 66KT 4024 8274

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:30 PM EDTSpecial Weather StatementCLEHancock, Lucas, Wood60 min
Mar 23, 5:13 PM EDTSpecial Weather StatementCLEMarion47 min
Mar 23, 5:20 PM EDTSpecial Weather StatementCLESandusky25 min
Mar 23, 5:35 PM EDTSpecial Weather StatementCLEPortage40 min
Mar 23, 5:55 PM EDTSpecial Weather StatementCLEKnox35 min
Mar 23, 7:28 PM EDTSpecial Weather StatementCLEMahoning47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.